Second opinion!

Ok, so my rheumatologist put me on plaquenil and prednisone. I was ok with this, but my very good friend who is a NP suggested I get a second opinion from another rheumatologist from that practice just to see what he said. IT WAS HORRIBLE! He walked in and before even saying hello stated “I have looked at your chart and disagree with my partner- you have fibro”. He suggested I go off prednisone, said I couldn’t take the tramadol my PCP prescribed ( I have been on it for 4 months) because I am on wellbutrin, told me I shouldn’t be on plaquenil- even though I told him I am having fewer mouth ulcers and less hair loss and prescribed nortryptoline. I wanted an opinion only and did not reschedule with him but kept my upcoming appointment with my first specialist. When I got home I looked over my print out and realized that my tramadol and my prednisone are no longer listed!!!
DOES HE HAVE THE POWER TO STOP PRESCRIPTIONS BY OTHER PHYSICIANS??? What do I do?? I made an appointment with my first rheumatologist, but I have a feeling that she will be furious that I saw another doc in the same practice for a second opinion. I felt I needed to, to make sure,this is my life!!!
ANY opinions, thoughts welcome :slight_smile:
What have I done??!!!

Kimberly,

Could you take all of this to your Primary Care Physician? Mine actually coordinates all of my doctors and is the one who prescribes my medicine. This has worked well for me. She did change one of the meds...the strength. I can talk to her and she knows me better than all the specialists.

She is very careful to look up and check new meds for interactions, etc. Why don't you try.

I hope it all works out for you.

Faye

Hi Kimberly,

Fayes suggestion about taking it to a primary care physician may help you, if your able to do that and you must remember going for a second opinion throws the first specialist out the light and some don't even like you over riding their position's in the first place.

Yes any doctor you see after another do have the rights to change meds besides taking you off them, as your in their hands then but reagrding the Tramadol you was on that can be abit of a lethal drug and there's a discussion going about that which i'm adding to my reply.

http://www.lifewithlupus.org/forum/topics/kicking-tramadol-any-ideas-stories-thoughts

Please let we know how things go when possible, all the best Terri :) xxx